[Skip to Content]
[Skip to Content Landing]
Article
January 1987

Stevens-Johnson Syndrome due to Minocycline Therapy

Author Affiliations

Department of Dermatology Osaka City University Medical School 1-5-7, Asahi-machi, Abeno-ku, Osaka 545, Japan

Arch Dermatol. 1987;123(1):18-20. doi:10.1001/archderm.1987.01660250022003
Abstract

To the Editor.—  Long-term high-dose administration of minocycline hydrochloride is known to cause blue or blue-black hyperpigmentation of the skin and thyroid gland.1 In addition to causing fixed drug eruptions, other tetracyclines may produce erythema multiforme and Stevens-Johnson syndrome.2 To our knowledge, this is the first case of Stevens-Johnson syndrome associated with minocycline therapy.

Report of a Case.—  A 36-year-old man was admitted to our hospital in November 1984, with a ten-day history of high fever, erythema, pain, and swelling in both of his eyes and his mouth. His genitalia were unaffected. He had been well until 13 days prior to admission, when he suffered from influenzalike illness, with sore throat and cough with sputum. His sore throat and sputum were treated with minocycline hydrochloride (200 mg daily) and lysozyme chloride (90 mg daily), and his cough was treated with ephedrine (24 mg daily), codeine phosphate (12 mg daily), and DL-chlorpheniramine

First Page Preview View Large
First page PDF preview
First page PDF preview
×